Metformin

supermandown
By supermandown Latest Reply 2013-04-13 22:11:13 -0500
Started 2010-08-10 20:35:06 -0500

As I am a type 2 diabetic and just found out this past saturday I have been given a prescription of Metformin to help control my glucose. I am finding that I only get sick at night and early morning. After I am up in the morning at 4 am I am fighting sickness untill 9 am I take my morning dose at 5 am and my nightly does and 5 pm with food as prescribed. I have changed my diet completely and am following every guide line of what I should eat and what I shouldn't eat and how much I am allowed. I eat alot more fruits and vegies, read all labels to determine my carbs and suger count. As breakfast is different from lunch and dinner I am wondering if my dinner is what may be causing it because dinner is the only time I am eating any meat or fish. I don't do pork anymore and I haven't tried chicken yet at dinner. I am wondering is there a certian food I should eat at night or snack that I should be aware of when I eat at night. My doctor has me on 500 mg in the morning and 500 mg at night for now because of the antibiotics that I have to take right now from the infection of my bowels from my suger being an average of the last 3 months of 230. After my antibiotics are gone I will be taking 1000 mg in the morning and 500 mg at night for 7 days and then after that it will be 1000 mg in the morning and 1000 mg at night witch will be at full doses at that point. If anyone has any suggestions on what I should eat and snack on at night to help avoid the sickness at night and when I get up in the morning. I could use some suggestions. Thank you.


2 replies

Scarlet03
Scarlet03 2013-04-13 22:11:13 -0500 Report

The only experince I had with Metformin, I took it for many years, and it worked really well, then a funny turn of events, I became allergic to it. IDK why it just happened that way. I tried others, but there was an ingrediant in these medications that would cause me to have black outs and or I would swell up. Eventually, in the last couple of years I started to use insulin…Im not saying, immediately go to insulin, but pay attention to what the medication does. Ask your doctor if you can try another and see how you feel…

Jeannie Holmes
Jeannie Holmes 2010-08-11 12:03:22 -0500 Report

It seems to be really common for the metformin making you sick. Most of the people on here said that after a while it will stop. Just give it a few weeks and if it doesn't stop talk to your doctor.